I've posted a couple of times that I suffer from "blurred vision" in my left eye. This was terrible around early July -- when I was also suffering from bad depression -- and has been getting better. Some days it hardly bothers me, and even my periodic relapses of joint and muscle pain, and "brain fog" don't usually involve relapses of the vision problem. Generally, by the way, I've been getting better, with each relapse not being as severe as the one before it. I was FQ'd about June 1, 1999.
I'm writing this to ask what kinds of vision problems the rest of you have been having. I call it "blurry vision" but that is really not a good description. My eye problem has three components. First, I become sensitive to light. I have trouble driving at night because headlights hurt my eyes. As you would expect, this is most noticeable at night. Second, there is a kind of shimmering brightness in the vision of my left eye. This has only happened twice, once around July 4 when my light sensitivity was the worst, and again this week. It's pretty scary. Third, I can feel my left eye. It isn't really pain, it's more like mild irritation. This gets worse and better, but it hasn't really gone away since I was FQ'd. This week it's very distinct.
Despite these problems, the vision in my left eye is only slightly worse than it was. In the summer of 1998 my correction in my left eye was about -3.75 and now it's about -4.00. My ophthalmologist says that a quarter diopter is not a big change in a year, and is well within normal changes. Someone else who has posted here mentioned that she had been forced to get new optical prescriptions frequently (every month? every three months?) because her vision was deteriorating. This does not seem to be the case with me.
So, does this sound familiar? Does anyone else have light sensitivity, bright spots, and/or irritation? The ophthalmologist doesn't seem to be worried, and, of course, has never heard of FQs affecting vision. I would feel better, strangely, if this was another FQ reaction and not some other sinister medical problem.
Last Updated 7/12/04